MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 45MMCORT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 45MMCORT; BONE FIXATION SCREW/PLATE
Model Number LO-PRO SCRW TM,SS 3.5X 45MMCORT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by an arthrex subsidiary employee via sems-06676104 that an ar-8835-45 low profile screw head of the ankle box broke off.This occurred during a procedure the device broke off inside the patient's fibula.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.
 
Event or Problem Description
On 10/16/2024 additional information was provided by an arthrex subsidiary employee via email who stated that the procedure done was a fibula fracture.The device broke during surgery.Photo is attached.There was an arthrex rep present during the procedure.The patients bone quality was normal.No instruments were used to prepare the bone cavity.A broken part of the screw was not removed from the patient's bone.There were no delays and no need for additional anesthesia.
 
Additional Manufacturer Narrative
Additional information.The complaint allegation was confirmed based on the customer's attached picture ( 251765 picture.Png) which displays the broken screw.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely reason for the reported failure is user error, specifically improper bone preparation.Direction for use.Dfu-0125 arthrex low profile screws.Section e.Warnings.4.Pre-operative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the device, are important considerations in the successful utilization of this device.The appropriate arthrex delivery system is required for proper implantation of the device.Section g.Precautions.1.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration.2.Use the appropriately sized drill bit for the screw.

Brand Name
LO-PRO SCRW TM,SS 3.5X 45MMCORT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20410618
Report Number1220246-2024-08055
Device Sequence Number8119311
Product Code HWC
UDI-Device Identifier00888867047457
UDI-Public(01)00888867047457(11)170803(10)10153927
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K203239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM,SS 3.5X 45MMCORT
Device Catalogue NumberAR-8835-45
Device Lot Number10153927
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/16/2024
01/09/2025
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date12/20/2024
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown